MAUDE Adverse Event Report: DEVILBISS HEALTHCARE DEVILBISS OXYGEN CONCENTRATOR; GENERATOR, OXYGEN, PORTABLE

DEVILBISS HEALTHCARE DEVILBISS OXYGEN CONCENTRATOR; GENERATOR, OXYGEN, PORTABLE
Model Number 525DS
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
Devilbiss healthcare was notified of an incident involving an oxygen concentrator by a third-party service center who reported the device had evidence of melting around the base rear cabinet and compressor box.There was no report or evidence of illness, serious injury or medical treatment associated with the complaint.The device was returned for evaluation.The device was found to have thermal damage to the base, compressor box and the bottom of the front and rear covers.The unit was found to be very dirty and had a very musty odor during operation.The intake hose was disconnected from the intake of the compressor and the spring had fallen out.Damaged screw bosses were observed throughout the unit.This damage was likely caused by severe mishandling of the unit.The usage log, which includes data past the last 14.7 hours of operation, showed that higher than normal temperatures were reached during operation since the intake hose was disconnected from the compressor, the compressor would have drawn in the heated air within the unit which would have caused the compressor to operate at a higher temperature and elevate the internal air temperature of the unit.Prior investigation of root causes for this warping issue has determined that the conditions necessary to create this type of thermal event are outside the acceptable operating and storage conditions for this device.The mishandling of the unit that caused the intake tubing disconnect failure and/or continual operation of the unit outside of the acceptable operating conditions is likely the cause of the thermal event.

Brand Name
DEVILBISS OXYGEN CONCENTRATOR
Common Device Name
GENERATOR, OXYGEN, PORTABLE
Manufacturer (Section D)
DEVILBISS HEALTHCARE
100 devilbiss drive
somerset PA 15501
Manufacturer (Section G)
DEVILBISS HEALTHCARE
100 devilbiss drive
somerset PA 15501
Manufacturer Contact
jess bohrer
100 devilbiss drive
somerset, PA 15501
5169954600
MDR Report Key22141586
Report Number2515872-2025-00015
Device Sequence Number7356136
Product Code CAW
UDI-Device Identifier00885304000846
UDI-Public(01)00885304000846
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K-071397
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number525DS
Device Catalogue Number525DS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2025
Initial Report FDA Received Date06/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown